How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor (MD)
Category: Health
Satisfied Customers: 5660
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Health Question Here...
Family Physician is online now
A new question is answered every 9 seconds

Was recently diagnosed with diffusely atrophied pancreas

Customer Question

Was recently diagnosed with diffusely atrophied pancreas (moderate about 45%) & severe EPI. I don't drink or smoke & don't have diabetes. IgG 3&4 very very bottom of low. IgG1&2 normal. Lipase normal but amylase below normal. didnt test protease. ANA since 2001 always >320 speckled pattern. Negative for RA. GI doc put me on Creon & PPI but vomiting diarreah and pain worse. Doc not very invested - not sure what to do. Thoughts?
Submitted: 5 months ago.
Category: Health
Expert:  Dr. David replied 5 months ago.

This is Dr. David

the creon can help with the EPI

you may have something else going on causing the vomiting and diarrhea.

you need to consult GI and get an upper endoscopy and colonoscopy to check for H Pylori in the stomach and also inflammatory bowel issues in the colon

most likely not autoimmune pancreatitis if your IgG4 is low.

Customer: replied 5 months ago.
had endo & colonoscopy. no h pylori. gastritis duodenitis esophogitis though. 3 benign polyps. did gastric emptying test too - normal.
Customer: replied 5 months ago.
can creon exacerbate symotoms?
Expert:  Dr. David replied 5 months ago.

I see. you may benefit from adding probiotics to your diet to help your bowels

creaon shouldn't exacerbate your symptoms

how do you know you have EPI?